Alert archive / Kansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 119, NWS Goodland, KS

July 7, 2012Cheyenne County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at Jul 7, 2012, 9:00 PM CDT for Cheyenne County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2012, 9:00 PM CDT (02:00 UTC)
Expired
Jul 7, 2012, 9:45 PM CDT
In force
45 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Cheyenne County, KS

The radar

The Goodland radar (KGLD), 50 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 613 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
613 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1909 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

268 
WUUS53 KGLD 080200
SVRGLD
KSC023-080245-
/O.NEW.KGLD.SV.W.0119.120708T0200Z-120708T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
900 PM CDT SAT JUL 7 2012

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CHEYENNE COUNTY IN NORTHWEST KANSAS...

* UNTIL 945 PM CDT

* AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF ST. FRANCIS...AND WAS MOVING NORTH AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ST. FRANCIS.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 4 AND 15.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 202 AND 218.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3989 10201 3990 10175 3962 10178 3963 10194
TIME...MOT...LOC 0159Z 175DEG 11KT 3969 10187
WIND...HAIL 60MPH 1.00IN
$$

DR
2 follow-up statements
117 
WWUS53 KGLD 080214
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
914 PM CDT SAT JUL 7 2012

KSC023-080245-
/O.CON.KGLD.SV.W.0119.000000T0000Z-120708T0245Z/
CHEYENNE KS-
914 PM CDT SAT JUL 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
CHEYENNE COUNTY UNTIL 945 PM CDT...

AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTHWEST OF ST. FRANCIS...AND WAS MOVING NORTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  ST. FRANCIS.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 5 AND 15.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 202 AND 218.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3966 10193 3989 10201 3990 10175 3966 10178
TIME...MOT...LOC 0214Z 175DEG 11KT 3974 10188
WIND...HAIL 60MPH 1.25IN
$$

DR
787 
WWUS53 KGLD 080235
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
835 PM MDT SAT JUL 7 2012

KSC023-080245-
/O.CON.KGLD.SV.W.0119.000000T0000Z-120708T0245Z/
CHEYENNE KS-
935 PM CDT SAT JUL 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
CHEYENNE COUNTY UNTIL 945 PM CDT...

AT 933 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ST.
FRANCIS...AND WAS MOVING NORTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL CHEYENNE COUNTY.

THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 6 AND 15.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 202 AND 218.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3971 10192 3989 10201 3990 10175 3971 10178
TIME...MOT...LOC 0235Z 174DEG 11KT 3981 10182
WIND...HAIL 60MPH 1.00IN
$$

ROBINSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 6:28 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jul 7, 6:28 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
528 PM MDT SAT JUL 7 2012

.SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT)
ISSUED AT 224 PM MDT SAT JUL 7 2012

14Z WATER VAPOR IMAGERY/RUC ANALYSIS INDICATES 595 DM H5 RIDGE IN
PLACE ACROSS CENTRAL CONUS...WITH PV ANOMALY NOTED ALONG THE KS AND
COLORADO BORDER CENTERED NEAR KLIC. 15Z SFC OBS INDICATED COLD FRONT
HAD PROGRESSED THROUGH MUCH OF THE CWA...WITH LATEST OBS INDICATING
IT HAD MOVED THROUGH HLC AND TRB. 12Z RAOBS INDICATED FAIRLY DEEP
FRONTAL ZONE HAD MOVED THROUGH KLBF WITH FRONTAL INVERSION NOTED UP
TO H75 AND WITH A 11C TEMPERATURE CHANGE AT H85. WHILE A NOTICEABLE
COOL DOWN ALSO NOTED AT DNR...OVERALL AIR MASS AT DDC HAD CHANGED
LITTLE FROM 12Z YESTERDAY.

TONIGHT...FAIRLY COMPLICATED FORECAST AS OVERALL FORCING UNDER LARGE
SCALE RIDGE REMAINS WEAK AS OVERALL FLOW PRETTY LIGHT...BUT
ATMOSPHERE REMAINS FAIRLY UNSTABLE AND WEAKLY CAPPED TO EVEN
ELEVATED CONVECTION THROUGH THE NIGHT...SUGGESTING IT WILL TAKE VERY
LITTLE FORCED ASCENT TO MAINTAIN THUNDERSTORMS THROUGH THE NIGHT.
GENERAL CONSENSUS BETWEEN OPERATIONAL MODELS WILL DEVELOP A WEAK
SHORTWAVE TROUGH THAT SLOWLY MOVES ACROSS NORTHERN COLORADO THROUGH
THE NIGHT...WITH BROAD AREA OF WEAK WAA TO THE NORTH OF FRONT AHEAD
OF THIS TROUGH. HAVE A FEW CONCERNS THAT THERE DOES NOT SEEM TO BE
ANY SIG PV ANOMALIES NOTED IN THE UPSTREAM FLOW...ALTHOUGH THERE MAY
BE SOME SEMBLANCE OF SW TROUGH APPARENT ACROSS NORTHEAST UTAH AT
16Z. GIVEN WEAK FORCING AND EXPECTED INSTABILITY PATTERN...HARD TO
RULE OUT ANY ONE LOCATION FOR NOT HAVING A THREAT FOR
THUNDERSTORMS...BUT WILL LIMIT HIGHEST CHANCES TO NORTHWESTERN CWA
WHICH WILL BE CLOSEST TO WEAK SW TROUGH. WITH WEAK FLOW ALOFT
RESULTING IN SLOW STORM MOTIONS...ABOVE FREEZING LAYER > 15000 FT
AND PRECIPITATELY WATERS INCREASING TO AROUND 1.5 INCHES TONIGHT
HEAVY RAIN AND FLASH FLOODING A DEFINITE CONCERN. ALTHOUGH MOST OF
CWA HAS BEEN WITHOUT PRECIPITATION THE PAST FEW DAYS...WILL HAVE TO
MONITOR LATEST DATA FOR POTENTIAL FLASH FLOOD WATCHES SHOULD
WIDESPREAD HEAVY RAIN BECOME MORE LIKELY.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 224 PM MDT SAT JUL 7 2012

MAIN CHALLENGE FOR SUNDAY THROUGH MONDAY WILL BE TIMING AND PLACEMENT OF
PRECIPITATION CHANCES.  THE UPPER LEVEL RIDGE WILL RETROGRADE WEST TO
THE GREAT BASIN BY SUNDAY...PUTTING THE AREA UNDER NORTHWEST FLOW.
THIS WILL PUSH THE MONSOON MOISTURE AROUND THE UPPER LEVEL HIGH AND
OVER THE AREA.  WITH PLENTY OF MOISTURE TO WORK WITH...MORE THAN WE
HAVE HAD FOR THE LAST FEW MONTHS...AND AMPLE INSTABILITY...ANY OF
THE DISTURBANCES MOVING THROUGH THE FLOW COULD DEVELOP
PRECIPITATION.  WITH ONLY WEAK UPPER LEVEL DISTURBANCES MOVING
THROUGH THE FLOW...AM HESITANT TO PUT TOO MUCH DETAIL INTO THE
FORECAST SINCE THE TIMING AND PLACEMENT OF THESE COULD EASILY
CHANGE.  BASED ON SREF ENSEMBLE MODELS AS WELL AS THE LOCATION OF
THE BEST FORCING...THE WESTERN HALF OF THE AREA LOOKS TO BE THE MOST
LIKELY AREA TO RECEIVE PRECIPITATION.  MODELS AGREE WITH BRINGING A
STRONGER UPPER LEVEL SHORT WAVE TROUGH ACROSS THE WESTERN HALF OF
THE AREA SUNDAY NIGHT...BRINGING THE BEST SHOT FOR RAINFALL.  STORM
MOTIONS WILL BE 5-10KTS SO HEAVY RAINFALL WILL BE POSSIBLE WITH
THESE STORMS.

MONDAY THE SHORT WAVE TROUGH CONTINUES SOUTH OVER EASTERN
COLORADO...EXITING THE AREA DURING THE AFTERNOON.  THERE ARE SOME
WEAKER DISTURBANCES FOLLOWING THE MAIN SHORT WAVE...SO AREAS TO THE
EAST MAY RECEIVE SOME RAINFALL.  WITH ISENTROPIC DOWNGLIDE
OCCURRING THROUGH THE DAY...AM THINKING THE PRECIPITATION WILL BE
CLOSELY TIED TO THE UPPER LEVEL DISTURBANCES...SO HAVE PRECIPITATION
CHANCES DECLINING ONCE THEY MOVE OUT OF THE AREA DURING THE LATE
AFTERNOON AND EARLY EVENING.  HEAVY RAINFALL WILL CONTINUE TO BE
POSSIBLE AS STORM MOTIONS WILL BE AROUND 10KTS.  WITH SB AND MID
LEVEL CAPE AROUND 500J/KG OR LESS TO WORK WITH AND LAPSE RATES
AROUND 7C/KM OR LESS...AM THINKING THE THUNDERSTORM COVERAGE WILL BE
SPOTTY WITH MOSTLY SHOWERS.

FOR TUESDAY THROUGH SATURDAY THE PERIOD WILL BE PRIMARY DRY WITH THE
UPPER LEVEL RIDGE OVER THE GREAT BASIN.  SEVERAL WEAK SHORT WAVE
TROUGHS MOVE THROUGH THE NORTHWEST FLOW OVER THE AREA.  HOWEVER WITH
NO STRONG FORCING TO WORK...WILL KEEP THE FORECAST DRY FOR NOW.
TOWARD THE END OF THE WEEK INTO THE WEEKEND A COUPLE UPPER LEVEL
SHORT WAVE TROUGHS OVER THE NORTHWEST PART OF THE AREA MOVE ACROSS A
DRY LINE.  WITH MODELS AGREEING ON THE LOCATION OF THE
PRECIPITATION...WILL INCLUDE SOME PRECIPITATION CHANCES FOR THE
NORTHERN PART OF THE AREA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 523 PM MDT SAT JUL 7 2012

AVIATION CONCERNS WILL BE THUNDERSTORM CHANCES TONIGHT...AND
FOG/STRATUS LINGERING INTO SUNDAY MORNING. THUNDERSTORMS IN
CENTRAL KANSAS ARE SLOWLY MOVING NORTH THIS EVENING...AND SHOULD
REACH THE KGLD AREA AROUND 03Z AND KMCK TOWARDS 06Z. AREAL
COVERAGE IS EXPECTED TO INCREASE SO BOTH TERMINALS STAND A GOOD
CHANCE OF THUNDERSTORMS. AFTER MIDNIGHT...MOIST BOUNDARY LAYER AND
LOW LEVEL UPSLOPE WILL RESULT IN STRATUS AND AREAS OF FOG...ALONG
WITH SOME LINGERING RAIN SHOWERS. GIVEN THE PERSISTENT
UPSLOPE...FLIGHT CATEGORIES WILL BE SLOW TO IMPROVE SUNDAY MORNING.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...JRM
LONG TERM...JTL
AVIATION...024
Hazardous weather outlook, Jul 7, 3:56 PM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
256 PM MDT SAT JUL 7 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
256 PM MDT SAT JUL 7 2012 /356 PM CDT SAT JUL 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON
AND PERSIST THROUGH THE NIGHT. THE BEST CHANCES FOR
THUNDERSTORMS WILL GENERALLY BE WEST OF A MCCOOK TO LEOTI LINE.
LOCALLY HEAVY RAIN WILL BE POSSIBLE THROUGH THE NIGHT...WITH A FEW
STORMS ALSO CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND
GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL CONTINUE SUNDAY AND MONDAY. THE MAIN THREAT
FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Jul 7, 6:20 PM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
620 PM CDT SAT JUL 7 2012

COZ091-072345-
KIT CARSON COUNTY-
520 PM MDT SAT JUL 7 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

AT 516 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF THURMAN...OR 17 MILES NORTH
OF FLAGLER...MOVING NORTH AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3957 10314 3957 10313 3958 10300 3957 10300
      3957 10290 3957 10289 3946 10288 3944 10312
      3957 10315
TIME...MOT...LOC 2319Z 173DEG 10KT 3954 10301

DR
Special weather statement, Jul 7, 6:44 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
644 PM CDT SAT JUL 7 2012

KSZ028-080000-
LOGAN-
644 PM CDT SAT JUL 7 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS...

AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF RUSSELL SPRINGS...MOVING
NORTH AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH
THIS STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3912 10114 3913 10082 3889 10091 3891 10118
TIME...MOT...LOC 2344Z 191DEG 8KT 3898 10104

DR
Special weather statement, Jul 7, 7:11 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
711 PM CDT SAT JUL 7 2012

KSZ014-028-080045-
LOGAN-THOMAS-
711 PM CDT SAT JUL 7 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS AND LOGAN
COUNTY IN WEST CENTRAL KANSAS...

AT 707 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MONUMENT TO
WINONA...MOVING NORTH AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3904 10086 3905 10138 3943 10130 3945 10083
TIME...MOT...LOC 0011Z 184DEG 25KT 3913 10097 3914 10129

DR
Special weather statement, Jul 7, 7:30 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
630 PM MDT SAT JUL 7 2012

COZ090-080100-
YUMA COUNTY-
630 PM MDT SAT JUL 7 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 625 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VERNON TO JOES...
MOVING NORTHWEST AT 10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING...WHICH MAY FLOOD LOW LYING
AREAS. DO NOT DRIVE A VEHICLE ON A FLOODED ROADWAY.

&&

LAT...LON 3969 10280 3988 10281 4010 10246 3992 10216
      3959 10269 3966 10281 3969 10281
TIME...MOT...LOC 0030Z 128DEG 10KT 3992 10235 3970 10270

DR
Special weather statement, Jul 7, 8:24 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
724 PM MDT SAT JUL 7 2012

KSZ002-014-080200-
RAWLINS-THOMAS-
824 PM CDT SAT JUL 7 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS AND RAWLINS
COUNTY IN NORTHWEST KANSAS...

AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF LEVANT...MOVING NORTH AT 15
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3983 10113 3941 10113 3941 10139 3956 10139
      3957 10141 3981 10141
TIME...MOT...LOC 0124Z 175DEG 11KT 3951 10130

DR
Special weather statement, Jul 7, 8:25 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
825 PM CDT SAT JUL 7 2012

KSZ001-080200-
CHEYENNE-
825 PM CDT SAT JUL 7 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS...

AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTH OF ST. FRANCIS...MOVING NORTH AT
10 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3981 10168 3957 10168 3957 10193 3979 10198
TIME...MOT...LOC 0125Z 175DEG 11KT 3960 10181

DR

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:11 PM CDTSpecial Weather StatementGLDThomas34 min
Jul 7, 8:24 PM CDTSpecial Weather StatementGLDRawlins36 min
Jul 7, 8:25 PM CDTSpecial Weather StatementGLDCheyenne35 min
Jul 7, 8:29 PM CDTSevere Thunderstorm WarningGLDRawlins, Thomas46 min
Jul 7, 9:12 PM CDTSpecial Weather StatementGLDRawlins33 min
Jul 7, 9:38 PM CDTSevere Thunderstorm WarningGLDCheyenne27 min
Jul 7, 10:09 PM CDTSpecial Weather StatementGLDCheyenne66 min
Jul 7, 10:30 PM CDTSevere Thunderstorm WarningGLDCheyenne60 min
Jul 8, 2:22 AM CDTSpecial Weather StatementGLDCheyenne53 min
Jul 8, 7:00 AM CDTFlash Flood WatchGLDCheyenne, Gove, Greeley, Logan, Rawlins, Sheridan and 4 more22 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.